Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

November 10, 20216 counties in Arkansas

NWS Little Rock, AR issued this special weather statement at Nov 10, 2021, 11:21 PM CST for 6 counties in Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2021, 11:21 PM CST (05:21 UTC)
Expired
Nov 11, 2021, 12:00 AM CST
In force
39 min
Issued by
NWS Little Rock, AR
Hail
0.00 in
Wind
40

Counties Conway County, AR, Montgomery County, AR, Perry County, AR, Pope County, AR, Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS84 KLZK 110521
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
1121 PM CST Wed Nov 10 2021
 
ARZ021>023-030-031-037>039-041-042-110600-
Pope AR-Johnson AR-Perry AR-Scott AR-Van Buren AR-Logan AR-Yell AR-
Conway AR-Garland AR-Montgomery AR-
1121 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of eastern Logan, Perry,
eastern Johnson, southwestern Van Buren, Conway, northwestern
Garland, eastern Scott, Yell, northern Montgomery and Pope Counties
through MIDNIGHT CST...

At 1121 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillen to near Knoxville to near Blue
Mountain to near Waldron. Movement was southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Russellville...                   Morrilton...
Waldron...                        Danville...
Perryville...                     Mount Ida...
Dardanelle...                     Atkins...
Pottsville...                     Lamar...
Dover...                          Ola...
London...                         Oppelo...
Knoxville...                      Hector...
Perry...                          Oden...
Adona...                          Blue Mountain...

This includes Interstate 40 between mile markers 62 and 109.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9372 3535 9346 3573 9324 3545 9253
      3499 9281 3486 9297 3486 9307 3478 9308
      3442 9389 3451 9393 3468 9393 3468 9402
      3494 9415
TIME...MOT...LOC 0521Z 303DEG 35KT 3565 9321 3532 9341 3511 9367 3494
9402

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

62

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Nov 10, 11:15 PM CST, 6 minutes earlier.

Area forecast discussion, Nov 10, 11:15 PM CST, 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1115 PM CST Wed Nov 10 2021

.AVIATION...
Updated for 06Z terminals...

A trough of low pressure will bring a cold front across the state
tonight with showers and thunderstorms. Gusty southwest winds are
expected ahead of the front, and northwest winds behind the
front. Low ceilings and restricted visibilities (IFR or lower) are
expected at times, especially with heavier precipitation. Rain
should exit eastern sections in the morning. Clouds will decrease
in the afternoon. Expect VFR conditions by mid day or early
afternoon as the front exits the state.
&&

.PREV DISCUSSION...
(ISSUED 231 PM CST Wed Nov 10 2021)
SHORT TERM...Today Through Friday

Showers and storms continue developing across OK and KS this
afternoon in response to a deepening upper trough, currently
positioned over the central Plains, and sharpening attendant cold
front draped from northern KS southwestward across West TX. At
present, only increasing cloud cover is noted over AR although
isolated to widely scattered showers will become increasingly
likely by late afternoon into the evening.

The cold front will accelerate through AR tonight into Thursday
morning as the parent upper trough advances eastward across the
Plains. Increasing H850 flow and pre-frontal WAA will further
increase convective coverage as the front moves in with virtually
the entire area expected to see measurable rain, although lower
deep tropospheric moisture content will limit max values to under
2 inches, except in localized heavier downpours.

Severe weather potential remains low based on this morning's
guidance and trends, although there will be modest potential for a
couple of strong storms across western/southwestern AR as
convection grows upscale along the surging front. Instability
progs keep MUCAPE values just under 1000 J/kg and weakening deep
layer shear/kinematics will preclude a more substantial severe
weather risk. Damaging winds and isolated severe hail will be
possible in the strongest storms this evening and overnight.

The front and associated convective activity will push east of
the area by very early afternoon at the latest with clearing
skies and breezy northwesterly winds in its wake. While drier air
will filter in through the day tomorrow, the bulk of cooler air
will not arrive until very late in the period as another front
quickly drops in from the north on Friday. Some rain is possible
over northern sections during the day Friday with seasonably cool
air moving in by later Friday and into the long term.

LONG TERM...Friday Night Through Wednesday

By late Friday, an upper trough axis will be pushing east of the
state and NW upper flow will have set in across much of the
Plains. The upper ridge that had expanded across the western
states will weaken as a SWT moves along the leeward side of the
ridge across the northern Plains Saturday, prolonging NW upper
flow. As the SWT continues SEward, the larger upper trough will
deepen across the Midwest and Ohio River Valley Regions Sunday. At
the same time, another upper ridge will build and expand across
the western states with continued surface high pressure across the
southern Plains.

From early to mid next week, the upper ridge will progress eastward,
followed by a large-scale upper trough extending from an upper low
over Canada southward through the Plains. This will be reflected at
the surface as a low pressure system in Canada, with a frontal
boundary extending southward. Our next chance for widespread
precipitation will be ahead of that boundary the middle of next
week.

Temperatures are forecast below average until next Tuesday, when
southerly flow on the west side of surface high pressure will return
warmer southerly air to near normal levels.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51/57
Hazardous weather outlook, Nov 10, 2:36 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
236 PM CST Wed Nov 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
236 PM CST Wed Nov 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

As a cold front sweeps through the state tonight, showers and
storms will become widespread. Isolated strong to severe storms
will be possible over western and southwestern Arkansas, although
the threat for severe weather remains low.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Hazardous weather is not expected.

.Spotter Information Statement...

Spotter Activation Will Not Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

DTC/57/71

In the hours before

Special weather statement, Nov 10, 10:46 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1046 PM CST Wed Nov 10 2021

ARZ012-021-022-030-037-110530-
Pope AR-Johnson AR-Newton AR-Scott AR-Logan AR-
1046 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Logan, Johnson,
southwestern Newton, northwestern Scott and northwestern Pope
Counties through 1130 PM CST...

At 1045 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Pettigrew to Ozark to Charleston to near
Hackett. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville...                    Booneville...
Waldron...                        Paris...
Lamar...                          Mansfield...
Magazine...                       Knoxville...
Subiaco...                        Hartman...
Scranton...                       Ratcliff...
Blue Mountain...                  Devils Knob...
Hoyt...                           Midway in Logan County...
Holman...                         Rosetta...
Dillen...                         Woodland...

This includes Interstate 40 between mile markers 45 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3493 9445 3497 9423 3506 9424 3514 9403
      3523 9403 3523 9392 3532 9391 3531 9381
      3543 9381 3536 9375 3538 9371 3577 9369
      3573 9317 3547 9322 3547 9330 3521 9328
      3522 9346 3514 9371 3511 9371 3474 9445
TIME...MOT...LOC 0445Z 283DEG 41KT 3575 9366 3546 9382 3530 9403 3515
9439

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

57
Special weather statement, Nov 10, 11:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1121 PM CST Wed Nov 10 2021

ARZ021>023-030-031-037>039-041-042-110600-
Pope AR-Johnson AR-Perry AR-Scott AR-Van Buren AR-Logan AR-Yell AR-
Conway AR-Garland AR-Montgomery AR-
1121 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of eastern Logan, Perry,
eastern Johnson, southwestern Van Buren, Conway, northwestern
Garland, eastern Scott, Yell, northern Montgomery and Pope Counties
through MIDNIGHT CST...

At 1121 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Dillen to near Knoxville to near Blue
Mountain to near Waldron. Movement was southeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Russellville...                   Morrilton...
Waldron...                        Danville...
Perryville...                     Mount Ida...
Dardanelle...                     Atkins...
Pottsville...                     Lamar...
Dover...                          Ola...
London...                         Oppelo...
Knoxville...                      Hector...
Perry...                          Oden...
Adona...                          Blue Mountain...

This includes Interstate 40 between mile markers 62 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3514 9372 3535 9346 3573 9324 3545 9253
      3499 9281 3486 9297 3486 9307 3478 9308
      3442 9389 3451 9393 3468 9393 3468 9402
      3494 9415
TIME...MOT...LOC 0521Z 303DEG 35KT 3565 9321 3532 9341 3511 9367 3494
9402

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 10:46 PM CSTSpecial Weather StatementLZKJohnson, Logan44 min
Nov 10, 11:37 PM CSTSpecial Weather StatementLZKScott23 min
Nov 10, 11:39 PM CSTSpecial Weather StatementLZKMontgomery36 min
Nov 11, 12:08 AM CSTSpecial Weather StatementLZKConway, Van Buren37 min
Nov 11, 12:08 AM CSTSpecial Weather StatementLZKGarland, Montgomery, Pike37 min
Nov 11, 12:29 AM CSTSpecial Weather StatementLZKPerry31 min
Nov 11, 12:42 AM CSTSpecial Weather StatementLZKClark, Garland, Hot Spring48 min
Nov 11, 12:44 AM CSTSpecial Weather StatementLZKCleburne, Faulkner31 min
Nov 11, 12:47 AM CSTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski43 min
Nov 11, 1:22 AM CSTSpecial Weather StatementLZKPulaski23 min
Nov 11, 1:48 AM CSTSpecial Weather StatementLZKLonoke, Pulaski27 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.